U.S. doctors online nowAsk doctors free
Muskogee, OK
A 18-year-old female asked:

Am on birth control. stopped taking it 12 days into the pack to get period early. i got it now 1 week into my pack i'm havin brown spotting. normal?

1 doctor answer1 doctor weighed in
Dr. David Kurss
Obstetrics and Gynecology 37 years experience
Probably: The pill controls your cycle artificially and generally predictably. Any alteration in the regimen will usually result in unscheduled bleeding. Fortunately this is usually temporary and self-resolving. Be careful though- changing the regimen will reduce the pills effectiveness in preventing pregnancy.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old member asked:
I have been on Ashlyna birth control and never had spotting. During my last three month pack, I spotted a little bit during the third month. On my current pack I am now a week away from my period week and started spotting last week and am still.
Dr. Reza Emami
Specializes in Family Medicine
Side effects: Ashlyna birth control does have a side effect of spotting between periods, usually it does so when you first start, you should give it one to two mor... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
I am a Sunday birth control starter. I missed the first Friday (12/25) and started spotting the next day (12/26). The "spotting" now looks like more of a real period. I am leaving for Hawaii tomorrow (12/31). Will starting a brand new pack right now make
Dr. Christine Hom
Pediatrics 32 years experience
Oral contraceptives: Usually three weeks of active pills and a week of dummy (no hormone) pills. If you missed enough time without continuous active pills, it makes no di... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
Im on birth control and im spotting i took a new pack and started it before i ended my period now im spotting can that b the problem to why its happen?
Dr. Anne Phelan-adams
A Verified Doctoranswered
A US doctor answeredLearn more
Possibly, yes. If: ..your normal period was interrupted when you started the next pack, some of the menstrual lining which should have been shed during your period may b... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
I stopped taking birth control end of November. I had my period in December just its normals self. January is here and this week I'm suppose to start. I got brown spotting on Tuesday. Then it was red in the early evening and then brown at night. Today Wed
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Period: If you were supposed to start your cycle this week and now you are experiencing vaginal bleeding then it sounds like everything is working out as expe... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
Should i start a new pack of birth control pills or continue using the one I am currently on. I started my period 2 weeks early which has never happened before. I am normally extremely regular but this last week i forgot to take my pill for 4 days and now
Dr. Scott Musinski
Obstetrics and Gynecology 37 years experience
I : I would probably recommend just starting a new pack. The absence of the pill for 4 days triggered the withdrawal bleeding. You should also plan on a b... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 2, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.